# SDR QMLA2013082513120

- Difficulty date: August 25, 2013
- Submitted: August 27, 2013
- Operation: Air carrier
- Aircraft: N551UH
- Make and model: Urocop EC 135 P2
- Aircraft serial: 0490
- Aircraft time: 2,737 hours, 12,907 cycles
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Valve
- Condition: Contaminated
- Location: Bleed Sys
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PRIOR TO LIFT OFF, TURNED BLEED AIR HEAT AND VENT ON TO DEFOG WINDSCREEN.  DURING THE TAKEOFF AND CLIMB OUT PHASE OF FLIGHT, A BURNING ODOR AND VISIBLE SMOKE WAS DETECTED IN COCKPIT.   TURNED OFF THE BLEED AIR, AS WELL AS OPENED FRESH AIR VENT.    ABORTED FLIGHT AND ENTERED DOWNWIND FOR RETURN TO BASE.  ODOR AND SMOKE DISSIPATED SHORTLY AFTER A NORMAL LANDING.   ACFT OUT OF SERVICE.  INSPECTED ACFT AND FOUND RESIDUAL COMPRESSOR WASH SOAP IN THE MIXING VALVE.  EXCESS SOAP REMOVED FROM THE VALVE WITH NO FURTHER DEFECTS NOTED.
